Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 225, NWS Springfield, MO

May 23, 2011Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 23, 2011, 2:11 PM CDT for Oregon County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2011, 2:11 PM CDT (19:11 UTC)
Expired
May 23, 2011, 2:44 PM CDT
In force
33 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Oregon County, MO

The radar

The Memphis radar (KNQA), 189 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1041 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WUUS53 KSGF 231911
SVRSGF
MOC149-232015-
/O.NEW.KSGF.SV.W.0225.110523T1911Z-110523T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 PM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 315 PM CDT.

* AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF THAYER...OR 6 MILES WEST OF
  MAMMOTH SPRING...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE
  OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* LOCATIONS IMPACTED INCLUDE COUCH...MYRTLE AND THAYER.

A TORNADO WARNING ALSO REMAINS IN EFFECT UNTIL 230 PM FOR SOUTHERN 
SHANNON...EASTERN HOWELL AND NORTHERN OREGON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3659 9167 3674 9112 3658 9111 3657 9112
      3650 9112 3649 9113 3650 9167
TIME...MOT...LOC 1910Z 246DEG 29KT 3652 9161
WIND...HAIL 60MPH 1.00IN

$$

LINDENBERG
2 follow-up statements
130 
WWUS53 KSGF 231929
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT MON MAY 23 2011

MOC149-232015-
/O.CON.KSGF.SV.W.0225.000000T0000Z-110523T2015Z/
OREGON MO-
229 PM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN OREGON COUNTY...

AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF COUCH...OR 18
MILES NORTHEAST OF THAYER...MOVING NORTHEAST AT 65 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.

LOCATIONS IMPACTED INCLUDE COUCH AND MYRTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3658 9111 3657 9112 3650 9112 3649 9113
      3650 9138 3665 9144 3674 9112
TIME...MOT...LOC 1929Z 247DEG 54KT 3666 9124
WIND...HAIL 60MPH 1.00IN

$$

LINDENBERG
670 
WWUS53 KSGF 231944
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 PM CDT MON MAY 23 2011

MOC149-231954-
/O.CAN.KSGF.SV.W.0225.000000T0000Z-110523T2015Z/
OREGON MO-
244 PM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OREGON COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3658 9111 3657 9112 3650 9112 3649 9113
      3650 9138 3665 9144 3674 9112
TIME...MOT...LOC 1944Z 247DEG 54KT 3673 9097

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 12:51 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 23, 12:51 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT MON MAY 23 2011

...UPDATE TO AVIATION...

.UPDATE...

MESOSCALE CONVECTIVE DISCUSSION...

CONVECTION CONTINUES TO PUSH EAST ACROSS THE AREA THIS MORNING.
THE STRONGEST STORMS HAVE SHIFTED OFF TO THE EAST INTO EASTERN
MISSOURI LATE THIS MORNING. ADDITIONAL THUNDERSTORMS HAVE DEVELOPED
ACROSS NORTHEAST OKLAHOMA...NORTHWEST ARKANSAS AND SOUTHWEST
MISSOURI. LOW LEVEL WIND FIELDS ARE SUPPORTIVE TO ALLOW THESE
STORMS TO CONTINUE TO TRACK EAST WITH THESE STORMS TRACKING OVER
THE SAME AREAS. AS A RESULT FLOODING IS BECOMING THE MAIN CONCERN
WITH THE CURRENT CONVECTION INTO THIS AFTERNOON ACROSS SOUTHERN
MISSOURI. THE STORMS ARE SLOWLY SAGGING SOUTH...WHICH MAY ALLOW
THE AXIS OF HEAVY RAIN TO SLOWLY SHIFT SOUTH OF THE AREA LATER
THIS AFTERNOON.

ACROSS THE REST OF THE AREA A SHIELD OF SHOWERS WITH
EMBEDDED ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO PUSH
EAST ACROSS THE AREA INTO THIS AFTERNOON. INSTABILITY HAS DECREASED
ACROSS THE AREA AS THIS MORNINGS CONVECTION HAS WORKED OVER THE
AREA. THERE IS STILL ELEVATED INSTABILITY ACROSS THE AREA...SO
CANNOT RULE OUT A FEW STRONG STORMS. THESE STORMS WILL NOT BE
SURFACE BASED SO LARGE HAIL WILL BE THE MAIN RISK THIS
MORNING.

ADDITIONAL STORMS MAY THEN BE POSSIBLE LATER THIS AFTERNOON INTO
THIS EVENING. THIS IS ALL DEPENDENT ON IF INSTABILITY CAN RECOVER
THIS AFTERNOON...HOWEVER WITH THE CURRENT CLOUD COVER OVER THE
AREA SURFACE BASED STORMS ARE LOOKING LESS LIKELY AT THIS TIME. AS
AN UPPER LEVEL DISTURBANCE INTERACTS WITH A BOUNDARY ACROSS
OKLAHOMA LATER THIS AFTERNOON ADDITIONAL STORMS ARE EXPECTED TO
DEVELOP...AS THESE AREAS HAVE NOT BEEN AFFECTED FROM THIS MORNINGS
CONVECTION. THESE STORMS MAY THEN DRIFT NORTH INTO THE AREA.
AGAIN WITH A CAP EXPECTED TO REMAIN IN PLACE OVER THE FORECAST
AREA THESE STORMS SHOULD WEAKEN OR BECOME ELEVATED AS THEY PUSH
INTO THE AREA. ALL MODES OF STORMS MAY STILL BE POSSIBLE ACROSS
EXTREME SOUTHEAST KANSAS BEFORE THESE STORMS WEAKEN/BECOME
ELEVATED. IF THE STORMS CAN SURVIVE TO THE EAST THE MAIN RISK WILL
BECOME LARGE HAIL AND HEAVY RAINFALL.

WISE

&&

.DISCUSSION...

STRETCH OF VERY BUSY WEATHER DAYS PROGGED TO CONTINUE THROUGH
WEDNESDAY...WITH MULTIPLE CHANCES FOR ADDITIONAL SEVERE WEATHER AND
FLASH FLOODING.  THIS REMAINS THE FORECAST FOCUS THIS MORNING.

...MONDAY AND MONDAY NIGHT...

PESKY UPPER LOW SPINNING OVER THE DULUTH AREA AT 07Z...WITH MODEST
MID LEVEL FLOW IN PLACE OVER THE OZARKS.  SALIENT SURFACE BOUNDARIES
HAVE BECOME CONVECTIVELY MESSY THIS MORNING...BUT SHOULD BE
REESTABLISHED BY MID MORNING...WITH SURFACE FRONTAL BOUNDARY STRETCHING
FROM FAR NORTHERN MISSOURI TO CENTRAL KANSAS...WITH A DRYLINE THEN
DROPPING SOUTH THROUGH WESTERN OKLAHOMA AND CENTRAL TEXAS.

CWA SHOULD BE SOLIDLY IN THE MODIFIED WARM SECTOR
TODAY...CHARACTERIZED BY MODERATE INSTABILITY BY AFTERNOON AS UPPER
60S/70 DEGREE DEWPOINTS REMAIN ENTRENCHED UNDER STEEP MID LEVEL
LAPSE RATES.  CONVECTIVE SCENARIO TODAY WILL BE COMPLEX IN
NATURE...WITH CONVECTION LIKELY FORMING ALONG REMNANT MESOSCALE
BOUNDARIES BY LATE MORNING OR AFTERNOON...OCCASIONALLY ENHANCED BY LOW
AMPLITUDE RIPPLES IN 35-40 KT MID LEVEL FLOW.  SEVERE CONVECTION
AGAIN POSSIBLE TODAY...ESPECIALLY WHERE BRIEF PERIODS OF CLEARING
ENHANCE BOUNDARY LAYER HEATING.  0-6 KM BULK SHEAR WILL BE STRONG
ENOUGH FOR CONVECTION TO ORGANIZE INTO SEVERE CLUSTERS/LINE
SEGMENTS...ALONG WITH A FEW SUPERCELL STRUCTURES.  LARGE HAIL AND
STRAIGHT LINE WINDS WILL LIKELY BE THE PRIMARY THREAT PER STEEP MID
LEVEL LAPSE RATES AND LOW LEVEL THETA-E DIFFERENTIALS OF 25 TO 30
DEGREES K RESPECTIVELY.  AN ISOLATED TORNADO OR TWO IS ALSO
POSSIBLE...PARTICULARLY WHERE LOW LEVEL HELICITIES ARE MAXIMIZED
ALONG MESOSCALE BOUNDARIES...AND TOWARD EVENING AS THE LOW LEVEL JET
INCREASES IN MAGNITUDE.

SPEAKING OF THE LOW LEVEL JET...CONVECTION TONIGHT WILL LIKELY
ORGANIZE INTO AN MCS BY EVENING AS LLJ INCREASES ALONG WITH
ASSOCIATED ELEVATED THETA-E ADVECTION.  ALSO WOULDN'T BE SURPRISED
TO SEE A ROUND OF ELEVATED CONVECTION DURING THE OVERNIGHT IN SOME
LOCATIONS...WHERE THE LLJ INCREASES ELEVATED LIFT OVER
MESOSCALE/OUTFLOW BOUNDARIES.

HYDRO ALSO TO BE A CONCERN TODAY/TONIGHT AS SOME LOCATIONS HAVE SEEN
VERY HEAVY PERIODS OF RAIN.  ADDITIONAL ROUNDS OF STORMS TODAY WILL
ONLY MAKE THIS SITUATION WORSE.  QPF REMAINS EXTREMELY DIFFICULT TO
FORECAST...SINCE HEAVIEST RAIN WILL BE TIED TO THUNDERSTORM CORES.
WITH THE EXPECTATION THAT SEVERAL AREAS IN THE CWA WILL EXPERIENCE
FLASH FLOODING...PERHAPS TO A SIGNIFICANT DEGREE IN A FEW
SPOTS...THINK THAT BEST COURSE OF ACTION IS A FLASH FLOOD WATCH
THROUGH WEDNESDAY MORNING.

...TUESDAY AND TUESDAY NIGHT...

ANOTHER PUSH OF IMPRESSIVE EML PROGGED TO ARRIVE BY TUESDAY MORNING
OVER THE AREA.  FORECAST SOUNDINGS SUGGEST THAT CWA WILL REMAIN
CAPPED DURING THE DAY TUESDAY...UNDER VERY WARM 850-700 MB LAYER.
UPPER 60S TO LOW 70S DEWPOINTS UNDER VERY STEEP LAPSE RATES WILL
YIELD STRONGLY UNSTABLE AIRMASS BY LATE AFTERNOON...WITH MLCAPE
VALUES OVER THE CWA 3000-4000 J/K.  DEEPENING MID LEVEL WAVE
CURRENTLY JUST OFF THE CALIFORNIA COAST WILL RAPIDLY EJECT OUT EAST
OVER THE PLAINS TUESDAY EVENING...AS 65 KT 500 MB JET STREAK ROUNDS
ITS BASE.  EXPECTATION RIGHT NOW IS FOR THUNDERSTORMS TO INITIALLY
ERUPT ALONG THE DRYLINE OVER CENTRAL KANSAS AND OKLAHOMA...TRACKING
EAST/NORTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS.
CONTINUING DEEPENING/INCREASINGLY NEGATIVE TILT OF MID LEVEL TROUGH
AXIS AND STRONG INSTABILITY SUGGESTS THAT SURFACE BASED SEVERE
CONVECTION WILL BE SUPPORTED WELL INTO THE SGF CWA.

CONVECTIVE MODE DOES REMAIN PROBLEMATIC AT THIS TIME. CONFIDENCE IS
HIGH IN CONVECTION INITIALLY TAKING THE FORM OF SUPERCELLS OVER OK
AND KS.  DEPENDING ON EVENTUAL OVERAGE OF CONVECTION...AS WELL AS
PRECISE SHEAR VECTOR ORIENTATION...STORMS COULD REMAIN DISCRETE
INTO PART OF ALL OF THE CWA...OR PERHAPS CONGEAL INTO A FORWARD
PROPAGATING MCS/SEVERE SQUALL LINE.

WHILE EXACT DETAILS OF THIS SETUP HAVE YET TO REVEAL
THEMSELVES...INCLUDING THE STRENGTH OF THE CAPPING OVER THE
AREA...MODEL GUIDANCE IS IN BROAD AGREEMENT IN A SYNOPTIC-SCALE
PATTERN SUPPORTIVE OF A SIGNIFICANT SEVERE WEATHER
OUTBREAK...PARTICULARLY OVER PORTIONS OF KANSAS...OKLAHOMA...AND
WESTERN MISSOURI.  THIS INCLUDES THE POTENTIAL FOR VERY LARGE
HAIL...TORNADOES...AND A WIDESPREAD SEVERE WIND THREAT.

...WEDNESDAY AND WEDNESDAY NIGHT...

UPPER LOW WILL CONTINUE TO MEANDER AROUND THE REGION
WEDNESDAY...BEFORE FINALLY MOVING EAST BY THURSDAY MORNING.  THINK
THAT WE WILL CONTINUE TO SEE CONVECTION ON WEDNESDAY...ESPECIALLY AS
COLD TEMPS ALOFT UNDER THE CORE OF THE UPPER LOW MOVE IN. SEVERE
WEATHER THREAT WEDNESDAY/WEDNESDAY NIGHT VERY AMBIGUOUS RIGHT
NOW...WITH MUCH DEPENDING ON HOW WORKED OVER THE ATMOSPHERE IS BY
WEDNESDAY MORNING.  BETTER INSTABILITY MAY BE ABLE TO RETURN INTO
THE EASTERN OZARKS BY WEDNESDAY AFTERNOON...PERHAPS RESULTING IN A
SOMEWHAT HIGHER THREAT IN THAT REGION.

...THURSDAY ON...

MID LEVEL TROUGH AXIS TO MOVE EAST OF THE CWA BY THURSDAY
MORNING...FINALLY USHERING IN A PATTERN CHANGE.  EXTENDED GUIDANCE
HASN'T BEEN IN TERRIBLY GOOD AGREEMENT AS OF LATE GOING INTO NEXT
WEEKEND...BUT IT DOES LOOK AS IF WE'LL HAVE A FEW DAYS OF DRY AND
SEASONABLY PLEASANT WEATHER TOWARD THE END OF THE WORKWEEK.

BOXELL

&&

.AVIATION...

FOR THE 18Z KSGF...KJLN AND KBBG TAFS...CONVECTION CONTINUES TO
SLOWLY TRACK EAST ACROSS THE AREA EARLY THIS AFTERNOON. SHOWERS
WITH EMBEDDED THUNDERSTORMS WILL REMAIN POSSIBLE EARLY THIS
AFTERNOON AT ALL TAF SITES...WITH THE BEST POTENTIAL AT THE KBBG
SITE. THUNDERSTORMS MAY BE POSSIBLE AT THE KBBG SITE THROUGH MUCH
OF THE AFTERNOON HOURS.

WILL HAVE TO WATCH THE LOW LEVEL JET TONIGHT AS CONVECTION MAY
ONCE AGAIN TRY TO DEVELOP...HOWEVER CONFIDENCE IN THIS IS LOW AT
THIS TIME. IF CLOUDS CLEAR OUT EARLY TUESDAY MORNING...SOME
FOG/LOW STRATUS DECK DEVELOPMENT MAYBE POSSIBLE.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 23, 12:41 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 PM CDT MON MAY 23 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1241 PM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  SIGNIFICANT HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND GUST RISK.

DISCUSSION...

  THUNDERSTORMS CONTINUE TO TRACK EAST FROM NORTHEAST OKLAHOMA
  OVER FAR SOUTHERN MISSOURI. THESE STORMS ARE TRACKING OVER THE
  SAME LOCATIONS LIKELY LEADING TO A SIGNIFICANT RISK OF FLOODING.
  WITH THE GROUND IN MANY LOCATIONS ALREADY SATURATED...HEAVY RAIN
  WILL RESULT IN FLASH FLOODING IN SOME LOCATIONS. A FLASH FLOOD
  WATCH IS NOW IN EFFECT THROUGH WEDNESDAY MORNING.

  ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE THIS
  AFTERNOON INTO THIS EVENING. HOWEVER...THIS IS CONDITIONAL ON IF
  ENOUGH INSTABILITY CAN DEVELOP BEHIND THIS MORNINGS CONVECTION.
  THE BEST POTENTIAL WILL BE OVER EXTREME SOUTHEAST KANSAS AND
  WESTERN MISSOURI WHERE STRONG GUSTY WINDS...HAIL TO THE SIZE OF
  GOLF BALLS OR LARGER...AND ISOLATED TORNADOES MAY ALL BE
  POSSIBLE WITH THESE ADDITIONAL STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON THROUGH
  TUESDAY NIGHT...AND AGAIN ON WEDNESDAY. AT THIS TIME...THERE
  APPEARS TO BE AN ENHANCED THREAT FOR SEVERE WEATHER TUESDAY
  EVENING AND TUESDAY NIGHT. DAMAGING STRAIGHT LINE WINDS...LARGE
  HAIL...AND TORNADOES ALL APPEAR POSSIBLE TUESDAY...TUESDAY
  NIGHT...AND WEDNESDAY.

  DAILY ROUNDS OF THUNDERSTORMS WILL RESULT IN A THREAT FOR FLASH
  FLOODING THROUGH AT LEAST WEDNESDAY MORNING. IN ADDITION...
  RISES ALONG AREA RIVERS ARE ALSO EXPECTED.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATE AFTERNOON INTO THIS
 EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Local storm report, May 23, 11:40 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     HAIL             1 N ST. JAMES           38.01N 91.61W
05/23/2011  E1.00 INCH       PHELPS             MO   EMERGENCY MNGR

            DIME TO QUARTER SIZED HAIL REPORTED NEAR STATE ROUTE
            B/COUNTY ROAD 1060 INTERSECTION.

&&

JCOLUCCI
Special weather statement, May 23, 12:59 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 PM CDT MON MAY 23 2011

MOZ082-097-098-106-231900-
HOWELL MO-OREGON MO-SHANNON MO-TEXAS MO-
1259 PM CDT MON MAY 23 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHERN HOWELL...NORTHWESTERN
OREGON...SOUTHEASTERN TEXAS AND WESTERN SHANNON COUNTIES UNTIL 200 PM
CDT...

AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES NORTHEAST OF SILOAM SPRINGS...OR 11
MILES SOUTH OF WILLOW SPRINGS...MOVING NORTHEAST AT 35 MPH. PENNY
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  POMONA BY 110 PM CDT.
  MOUNTAIN VIEW BY 135 PM CDT.
  TERESITA BY 140 PM CDT.
  MONTIER AND PINE CREST BY 145 PM CDT.
  6 MILES NORTHWEST OF BIRCH TREE BY 150 PM CDT.
  ALLEY SPRING...WEST EMINENCE AND 6 MILES SOUTHWEST OF EMINENCE BY
  200 PM CDT.

PEOPLE IN NORTHERN HOWELL...NORTHWESTERN OREGON...SOUTHEASTERN TEXAS
AND WESTERN SHANNON COUNTIES...INCLUDING MOUNTAIN VIEW...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3668 9207 3682 9210 3697 9209 3733 9145
      3695 9123
TIME...MOT...LOC 1759Z 240DEG 31KT 3685 9202

LINDENBERG
Local storm report, May 23, 1:12 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     FLASH FLOOD      3 W ANDERSON            36.65N 94.50W
05/23/2011                   MCDONALD           MO   EMERGENCY MNGR

            LOW AREA ONE HALF MILE EAST OF PUMP STATION ROAD ON ROUTE
            76 IS IMPASSABLE.

&&

JCOLUCCI
Local storm report, May 23, 1:15 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     FLASH FLOOD      8 W ANDERSON            36.65N 94.59W
05/23/2011                   MCDONALD           MO   EMERGENCY MNGR

            ROUTE 43 AT BUFFALO CREEK COVERED BY EIGHTEEN INCHES OF
            WATER AND REPORTED IMPASSABLE.

&&

JCOLUCCI
Local storm report, May 23, 1:46 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
146 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FLASH FLOOD      2 S POWELL              36.59N 94.18W
05/23/2011                   MCDONALD           MO   EMERGENCY MNGR

            HIGHWAY E SOUTH OF POWELL IS CLOSED DUE TO WATER ON
            ROADWAY.

&&

JCOLUCCI
Local storm report, May 23, 1:48 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FLASH FLOOD      2 N NOEL                36.57N 94.48W
05/23/2011                   MCDONALD           MO   EMERGENCY MNGR

            HIGHWAY 59 NORTH OF NOEL IS WASHED AWAY.

&&

JCOLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:01 PM CDTTornado WarningSGFMcDonald44 min
May 22, 7:06 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton54 min
May 22, 7:08 PM CDTSevere Thunderstorm WarningSGFBenton, Miller, Morgan67 min
May 22, 7:10 PM CDTFlash Flood WarningSGFBarry, Christian, Lawrence, McDonald, Newton, Stone6 hr
May 22, 7:28 PM CDTTornado WarningSGFChristian, Taney47 min
May 22, 7:38 PM CDTSevere Thunderstorm WarningSGFGreene, Webster52 min
May 22, 7:41 PM CDTTornado WarningSGFMcDonald49 min
May 22, 7:46 PM CDTTornado WarningSGFMcDonald44 min
May 22, 8:02 PM CDTTornado WarningSGFTaney28 min
May 22, 8:05 PM CDTSevere Thunderstorm WarningSGFDouglas, Wright40 min
May 22, 8:18 PM CDTSevere Thunderstorm WarningSGFOregon27 min
May 22, 8:24 PM CDTTornado WarningSGFOzark36 min
May 22, 8:28 PM CDTTornado WarningSGFMcDonald47 min
May 22, 8:46 PM CDTFlash Flood WarningSGFOzark, Taney6 hr
May 22, 8:49 PM CDTSevere Thunderstorm WarningSGFOzark41 min
May 22, 8:57 PM CDTSevere Thunderstorm WarningSGFMcDonald63 min
May 22, 9:01 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark44 min
May 22, 9:11 PM CDTSevere Thunderstorm WarningSGFDent, Douglas, Howell, Oregon, Shannon, Texas64 min
May 22, 9:15 PM CDTTornado WarningSGFDouglas, Howell, Oregon, Ozark30 min
May 22, 9:24 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Ozark51 min
May 22, 9:57 PM CDTSpecial Weather StatementSGFMcDonald, Newton33 min
May 22, 10:09 PM CDTSpecial Weather StatementSGFBarry36 min
May 22, 10:10 PM CDTSevere Thunderstorm WarningSGFOregon35 min
May 22, 10:55 PM CDTSevere Thunderstorm WarningSGFMcDonald65 min
May 22, 11:45 PM CDTRiver Flood WarningSGFMcDonald57 hr
May 22, 11:54 PM CDTSevere Thunderstorm WarningSGFMcDonald66 min
May 23, 12:50 AM CDTFlash Flood WarningSGFBarry, McDonald, Newton, Stone9 hr
May 23, 1:42 AM CDTSpecial Weather StatementSGFStone48 min
May 23, 3:36 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more63 hr
May 23, 7:47 AM CDTSpecial Weather StatementSGFJasper43 min
May 23, 8:15 AM CDTSevere Thunderstorm WarningSGFJasper, Newton45 min
May 23, 8:35 AM CDTSpecial Weather StatementSGFVernon40 min
May 23, 8:51 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, St. Clair, Vernon39 min
May 23, 8:56 AM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence, McDonald, Newton49 min
May 23, 9:17 AM CDTSevere Thunderstorm WarningSGFCedar, Hickory, Polk, St. Clair31 min
May 23, 9:38 AM CDTFlash Flood WarningSGFBarry, Jasper, Lawrence, McDonald, Newton, Stone8 hr
May 23, 9:43 AM CDTSevere Thunderstorm WarningSGFDallas, Hickory, Polk18 min
May 23, 9:55 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede36 min
May 23, 10:29 AM CDTSevere Thunderstorm WarningSGFCamden, Dent, Laclede, Maries, Miller, Morgan and 3 more45 min
May 23, 10:53 AM CDTSevere Thunderstorm WarningSGFDent, Maries, Miller, Phelps, Pulaski44 min
May 23, 12:59 PM CDTSpecial Weather StatementSGFHowell, Shannon61 min
May 23, 1:09 PM CDTTornado WarningSGFHowell, Oregon, Ozark66 min
May 23, 1:43 PM CDTSevere Thunderstorm WarningSGFShannon20 min
May 23, 1:47 PM CDTTornado WarningSGFHowell, Oregon, Shannon43 min
May 23, 1:58 PM CDTSevere Thunderstorm WarningSGFJasper, Newton47 min
May 23, 2:28 PM CDTSevere Thunderstorm WarningSGFJasper, Newton62 min
May 23, 3:26 PM CDTSevere Thunderstorm WarningSGFBarry, Barton, Dade, Jasper, Lawrence, Newton47 min
May 23, 4:02 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper41 min
May 23, 4:16 PM CDTSevere Thunderstorm WarningSGFJasper, Newton43 min
May 23, 4:28 PM CDTRiver Flood WarningSGFShannon16 hr
May 23, 4:28 PM CDTRiver Flood WarningSGFStone17 hr
May 23, 5:12 PM CDTSpecial Weather StatementSGFJasper33 min
May 23, 5:51 PM CDTFlash Flood WarningSGFBarry, Jasper, McDonald, Newton16 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.